MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF603A
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : the device remains implanted in the patient.
 
Event or Problem Description
The patient underwent a total left shoulder replacement and later experienced weakness in the left shoulder.Diagnostic tests were conducted to determine the cause.Following consultation with a new physician, it was determined that a new glenoid head was needed.The patient is scheduled for revision surgery at stanford hospital.Additionally, the surgeon informed the patient that implanted parts will no longer be provided to patients.Despite this, the patient confirmed their scheduled revision surgery.The patient is reporting pain as well as weakness in the shoulder.
 
Additional Manufacturer Narrative
Corrections: h6 device code; g1 manufacturing site.The reported event was confirmed, based on the evaluation done by hcp on provided x-ray images and operative notes.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, design & manufacturing related problems were found during the investigation.A review of the labelling indicates that the combinations of components: the tornier flex shoulder system in reversed configuration must be used in association with the aequalis reversed, aequalis reversed ii glenoid implant or tornier perform reversed augmented glenoid system.The tornier flex shoulder system in anatomic configuration must be associated with the tornier perform anatomic glenoid, tornier perform anatomic augmented glenoid or affiniti anatomic glenoid in case of total shoulder arthroplasty.Use of device from other manufactures is not recommended.However, on the available x-rays medical opinion was sought from an experienced independent medical expert as below, ¿yes, the off-label use is confirmed by the x-rays and supported by the surgical report.No adverse event regarding the tornier humeral or the humeral head.The implant used is indeed a shoulder innovations flat-back inset polyethylene glenoid implant.The imprint in the bone corresponds with the shape of the implant as well.During revision obviously on the glenoid component has been revised, the tornier stem was left in place.All components on the humeral side were well-assembled and the stem was well fixed in the humeral bone.¿ based on investigation, the root cause was attributed to a off-label use related issue.The failure was caused as patient was implanted with a tornier humeral head and stem and a other manufacturer glenoid poly device.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 3A 127.5DG 74MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork 38330
EI   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18944231
Report Number3000931034-2024-00120
Device Sequence Number8204178
Product Code KWS
UDI-Device Identifier03700434022599
UDI-Public03700434022599
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/25/2025
Device Catalogue NumberDWF603A
Device Lot NumberCZ5220297003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight86 KG